MAUDE Adverse Event Report: SYNTHES GMBH FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK; REAMER

SYNTHES GMBH FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK; REAMER
Catalog Number 351.16J
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: product investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found normal repeated use wear is noted.A complete functional test can not be performed without mating device used.Loose was not identified; however, it was observed the outer flexible ring on the connector was deformed.An issue with proper functionality can be confirmed.A potential cause for this condition can be traced to a possible damage of the internal components.However, due to the inability to access these internal components without damaging the device, this remains unknown, and the complete potential cause not established.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the flex sft connector for use jacobs chuck would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part: 351.16j.Lot: 9110853.Manufacturing site: werk bettlach.Supplier: na.Release to warehouse date: 28 oct 2014.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection it was identified that the device not locking on.There was no patient harm reported.

Brand Name
FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24559479
Report Number8030965-2026-02381
Device Sequence Number8828880
Product Code HTO
UDI-Device Identifier10886982193742
UDI-Public(01)10886982193742(10)9110853
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351.16J
Device Lot Number9110853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALL SPIK STRAIG W/POINTED BALL TIPS Ø6.; CABLE TENSIONER ONE-H+OPERABLE; CERCL-PASSER Ø60 MIN-INVASIVE; DEPTH GAUGE F/CORTSCR Ø3.5 MEAS-RANGE UP; FORCEPS FOR BROKEN SCREW REMOVAL; GUIDE SLEEVE F/AIMING ARM INSTR F/VA-LCP; HANDLE WITH QUICK COUPLING, LENGTH 110 MM; TORQUE LIMITER 1.5NM F/AO/ASIF; UNIV-CHUCK W/T-HANDLE
Patient SexUnknown